MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-800-01
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was administered general anesthesia in preparation for a holmium laser enucleation of the prostate procedure.During preparation for the procedure, it was found that the touch screen on the console was not working properly.Pushing the buttons on the screen was not doing anything.The console was restarted but the issue did not resolve.The console was then shut down, unplugged, plugged back in, and then started again.The console passed self-test, but the touch screen still was not working.It was noted that no error codes were received.The procedure was then cancelled.There were no patient complications.This event is being reported for an aborted/cancelled procedure with a patient under general anesthesia.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a field service engineer (fse).The fse was able to confirm that the console starts without an errors and the touch screen is not working.The display panel was replaced.The console then powered up without any errors and the touchscreen was working.It was verified the safety circuits were all working properly.The console was ready for use.The touch display screen was returned and upon receipt at our quality assurance laboratory it was thoroughly analyzed.Visual inspection identified the device was in overall good physical condition, and the electrical connector was in good shape.Based on the information available, it is probable that the damaged screen led to the event reported by the customer.Replacing the touch screen resolved the reported event.
 
Event or Problem Description

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17837884
Report Number2124215-2023-53375
Device Sequence Number15396118
Product Code GEX
UDI-Device Identifier07290109146164
UDI-Public07290109146164
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0638-800-01
Device Catalogue Number0638-800-01
Device Lot Number0000000341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/18/2023
01/23/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/01/2023
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown